Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 482, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 26, 2001, 4:53 PM CDT for Clarke County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 4:53 PM CDT (21:53 UTC)
- Expired
- Jun 26, 2001, 5:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Clarke County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 262153 SVRJAN MSC023-262230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 453 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 530 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 9 MILES NORTHEAST OF QUITMAN. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL CLARKE COUNTY WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 26, 3:20 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR TEMPS NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT TUE JUN 26 2001 COLD CORE MID LEVEL LOW CONTINUES TO BE THE DOMINATE FEATURE AFFECTING THE WEATHER OVER OUR FORECAST AREA. THE LOW WAS LOCATED OVER NORTHERN ALABAMA THIS MORNING AND THE MODELS ARE IN FAIRLY GOOD AGREEMENT OF CONTINUING TO SLOWLY MOVE THE LOW TOWARD THE WEST NORTHWEST THROUGH 48 HOURS. BEST CONVECTION HAS BEEN AND WILL REMAIN TO BE CLOSE TO THE CENTER OF LOW WHERE STEEPER LAPSE RATES ARE PRESENT. BY WEDNESDAY THE LOW WILL BE NORTHWEST OF THE CWA PUTTING US ON THE INFLOW SIDE OF THE SYSTEM. THIS COUPLED WITH LOW LEVEL SOUTHERLY FLOW SHOULD GIVE BETTER CHANCES FOR CONVECTION OVER THE ENTIRE CWFA FOR WEDNESDAY AND INTO THURSDAY. TONIGHT WILL KEEP A CHANCE OF THUNDERSTORMS IN ALL NIGHT FOR THE NORTHERN ZONES WITH EVENING WORDING FOR THE SOUTHERN ZONES. SPC HAS SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ENTIRE CWFA ON WEDNESDAY...BUT WILL NOT MENTION SEVERE AS OF YET DUE TO THE UNCERTAINTY OF WHERE THE UPPER LOW WILL BE BY TOMORROW. WILL GO WITH PERSISTENCE OF TEMPERATURES AND KEEP HIGHS AND LOWS A BIT BELOW NORMAL FOR THIS TIME OF YEAR. IN THE EXTENDED...MAY STILL BE FEELING THE AFFECTS OF THE UPPER LOW INTO FRIDAY AND BY EARLY NEXT WEEK LOOKS LIKE MORE NORMAL SUMMERTIME PATTERN WILL BE SETTING UP AS THE HIGH PRESSURE RIDGE BUILDS INTO THE SOUTHEASTERN STATES. PRELIM NUMBERS... JAN 66/88 66/88 2334 MEI 65/88 65/88 3334 .JAN... MS...NONE. LA...NONE. AR...NONE. 02
In the hours before
Special weather statement, Jun 26, 1:25 PM CDT, 3 hours 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 125 PM CDT TUE JUN 26 2001 ...THUNDERSTORMS... ISOLATED, SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL MISSISSIPPI...MAINLY ALONG AND NORTH OF A CARTHAGE TO PHILADELPHIA TO DEKALB LINE AND EAST OF INTERSTATE 55. THE ISOLATED SEVERE WEATHER THREAT IS EXPECTED TO BE FOR LARGE HAIL AND STRAIGHT-LINE WINDS OF UP TO 60 MPH. FARTHER SOUTH AND WEST, ONLY ISOLATED, NON-SEVERE SHOWERS AND THUNDERSTORMS ARE EXPECTED. ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH TONIGHT. HOWEVER, INTERESTS IN THE ISOLATED, SEVERE THREAT AREA SHOULD STAY ABREAST OF WEATHER CONDITIONS LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVE WEST TOWARDS THE MISSISSIPPI VALLEY REGION OF WESTERN TENNESSEE, NORTHERN MISSISSIPPI, AND EASTERN ARKANSAS THROUGH TONIGHT. AS THIS SYSTEM MOVES OVER THESE AREAS, LIFT AND COOLING IN THE UPPER ATMOSPHERE WILL OCCUR ALONG WITH INCREASING LOW LEVEL MOISTURE ALONG THE EAST SIDE OF THIS SYSTEM. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS...ESPECIALLY IN NORTHEAST AND EAST CENTRAL MISSISSIPPI. AN ISOLATED STORM OR TWO MAY BECOME SEVERE WITH HAIL TO THE SIZE OF DIMES AND DAMAGING WIND GUSTS TO 60 MPH. STORMS SHOULD BEGIN TO DISSIPATE AND DIMINISH IN COVERAGE AFTER SUNSET...BUT A FEW STORMS MAY PERSIST THROUGH MIDNIGHT. FOR MORE INFORMATION PLEASE VISIgT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 26, 2:19 PM CDT, 2 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 219 PM CDT TUE JUN 26 2001 ...THUNDERSTORMS... ISOLATED, SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL MISSISSIPPI...MAINLY ALONG AND NORTH OF A CARTHAGE TO PHILADELPHIA TO DEKALB LINE AND EAST OF INTERSTATE 55. THE ISOLATED SEVERE WEATHER THREAT IS EXPECTED TO BE FOR LARGE HAIL AND STRAIGHT-LINE WINDS OF UP TO 60 MPH. FARTHER SOUTH AND WEST, ONLY ISOLATED, NON-SEVERE SHOWERS AND THUNDERSTORMS ARE EXPECTED. ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH TONIGHT. HOWEVER, INTERESTS IN THE ISOLATED, SEVERE THREAT AREA SHOULD STAY ABREAST OF WEATHER CONDITIONS LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE WEST TOWARDS THE MISSISSIPPI VALLEY REGION OF WESTERN TENNESSEE, NORTHERN MISSISSIPPI, AND EASTERN ARKANSAS THROUGH TONIGHT. AS THIS SYSTEM MOVES OVER THESE AREAS, LIFT AND COOLING IN THE UPPER ATMOSPHERE WILL OCCUR ALONG WITH INCREASING LOW LEVEL MOISTURE ALONG THE EAST SIDE OF THIS SYSTEM. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS...ESPECIALLY IN NORTHEAST AND EAST CENTRAL MISSISSIPPI. AN ISOLATED STORM OR TWO MAY BECOME SEVERE WITH HAIL TO THE SIZE OF DIMES AND DAMAGING WIND GUSTS TO 60 MPH. STORMS SHOULD BEGIN TO DISSIPATE AND DIMINISH IN COVERAGE AFTER SUNSET...BUT A FEW STORMS MAY PERSIST THROUGH MIDNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.